Announcement

Collapse
No announcement yet.

Wow, I got whacked.

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • MRMRSU
    replied
    I have a deep, profound appreciation, respect and admiration for all of you gentlemen who have had to face chemo. Hang in there SFumato!

    Leave a comment:


  • boyce
    replied
    I looked at it like this....

    Being in NC, ACC basketball country, when the NCAA tournament comes around the coaches all say the goal is to "Survive and advance". That was all I wanted to do through each round. Survive and advance.

    You can forget pride and vanity right now. I learned that when the nosy neighbor came to check on me during my Bleo fever (104 for 4 hours) and I was laying butt-nekkid in the bed desperately wanting the fever to break. Eventually, a 911 call and an ER trip ensued.

    Just fight and fight and fight some more. I hate that it is so difficult! Maybe teh day will come when we can find less intense drugs for this stuff, but for now this is the best that we have.

    Not that it makes you feel any better, but your experience is not in any way abnormal.

    My Doc prescribed Kytril for nausea and it was WONderful!

    Hang in the Sfum.....Survive, OK? Survive today....survive this week...advance through this chemo and on with your life!!!

    Leave a comment:


  • petep
    replied
    of my 3 rounds, just after the 2nd was the worst...the 3rd was my last and I was so pumped to get thru it, I would say that was easier than the 2nd...

    but by "worst" it was mostly because I had a bad bleo fever the first monday in patient (week 4) and took nothing for it, then acid reflux started tuesday, did not tell the nurses...and then it made it hard to eat etc....eventually I got nexium, magic mouthwash...and made it into the 3rd cycle...which was much easier...I was tired...but that's about it...

    I also figured out how to deal with the monday bleo...some advil 1 hour before the push, then advil & benedryl a couple hours after...then an advil as prescribed....that kept the fever down to a reasonable level....of course check with your doc...but I think this routine is talked about quite a bit on these forums.

    just stay focused on the end - it'll come soon...and you are so close at this point...

    don't hesitate to pm me with any specific questions.

    pete

    Leave a comment:


  • TCLEFT
    replied
    I remember all too well. I'm not sure if you can o/d on anti nausea meds, but I certainly tried, and the cramping was hell as well. You will get through it. A lot of us did. Keep up the meds and whenever you can, sleep is your friend. Best of luck Brother. Hang in.

    Leave a comment:


  • Already Bald
    replied
    Originally posted by Scott
    Sfumato, I know it doesn't help much to remember that this is temporary while you're living through it, but you will make it through.
    Scott is right, you will get through this. That is the important thing. Take all the meds they suggest to make you as comfortable as possible- but focus on the result.
    Hang tough.

    Leave a comment:


  • rallendorf
    replied
    Thank you everyone for the great support and ideas. The constipation thing was a real issue my first few weeks. I started doing a homemade concoction of 4 plums, cup of applesauce, water, Tbsp of oat bran, and dash of cinnamon. It was working to my favor but I also needed to supplement with Glycolax or Metamucil at times. My doc prescribed Senna but only took that once and it didn't feel quite right.

    I will say at this moment I'm feeling much more even-keeled. And in a way, I'm glad that this happened last night because it really feel like I gave my digestive tract a good reboot.

    --

    Leave a comment:


  • dadmo
    replied
    One round to go and then it's over. Just hang in there.

    Leave a comment:


  • Karen
    replied
    The end of this chemo crap is in sight...keep focused on your last day and that rum cake from Fed. Hell, skip the cake and just do the rum! Hang tough, almost done!

    Leave a comment:


  • dannysbrother
    replied
    Hi Sfamato,

    I'm so sorry you are experiencing the effects so hard. I know that Danny's reaction to BEP was also very severe, as was the side effects from nuelasta.

    Just a few suggestions...

    Are you moving your bowels regularly? If you are not going once a day, I would seriously consider adding a stool softer and laxative twice a day to keep you regular. You can get an over the counter Ducolax pill that has 2 in one that will help. You can take it regularly, even once your BM's are normal, so you keep them that way. On BEP (and due to anti-nausea meds and pain meds) danny would get constipated for days and get similar pain in his stomach as you described. He became a pro at poping in a suppository if he ever got constipated for more then 2 days. Sometimes it's the only way and it beats the severe cramps by a mile.

    I'm glad you've got zofran, compazine and ativan on board. Reglan is another option that works to keep things going in the 'down' direction. Also, (and I know the regulars on the forum are getting tired of me advocating this, every week, but it works!) if you are still having issues with nausea or loss of appetite ask your doctor to try Marinol. This was and is Danny's secret weapon to battle the nausea and loss of appetite due to chemo. Docs are hesitant to prescribe it unless you ask.

    With any of these meds, don't wait until the symptoms are bad to take something. At the very first sign of nausea even if slight, Danny would take something. During chemo week and sometimes beyond we would also practice 'pre-emtive' control' of nausea by giving Danny a Zofran and Marinol together every 8 hours round the clock.

    Wishing you well,
    Mikey

    Leave a comment:


  • Scott
    replied
    Sfumato, I know it doesn't help much to remember that this is temporary while you're living through it, but you will make it through.

    Leave a comment:


  • Fed
    replied
    Wow dude... I am really sorry that you got whacked all of a sudden with all these symptoms. I remember we spoke last week about the potential effects of the neulasta shot, particularly all of the bone pain due to your marrow working overtime.

    You have clearly made note of all of these symptoms, so make sure you tell every single one of them to Dierdre when you see her next (come to think of it, I believe you were in today for your bleo push, so I hope you brought all of this to her attention). I'm sure people here will chime in with ideas that might help you out.

    Hang in there bro. The silver lining in this is that all of these nasty side effects are proof that the chemo is working. You got one cycle left, and then it's a race to the finish line. Let me know if there's any way I can help. Stay strong. I am looking forward to seeing you when you return for your final week (there's a lab tour and a rum cake in store for you when the time comes).

    Leave a comment:


  • Jay68442
    replied
    Oh the good old days. I remember them well. Well not all of them. I remember when I was getting high dose chemo. I started one cycle on a monday and didn't wake up until wednesday.

    Hang in there.
    Last edited by Jay68442; 10-09-07, 04:58 PM.

    Leave a comment:


  • rallendorf
    started a topic Wow, I got whacked.

    Wow, I got whacked.

    Remember my previous post when I said I was doing well through my second cycle of BEP? Well, this weekend was a turning point. Saturday I went into Boston for my Nulasta shot and within a few hours of being home, I was feeling pains across my ribs, sternum, back of the neck, left leg....very strange but expected. By the time Sunday came around I had a hardened lump of discomfort in my belly and I had lost much sleep due to twisting, walking around, and frequent pee breaks.

    Sunday night I was churning like a furnace....sweating, groaning and tossing around in random bone pains and aches. I took Tylenol and Zofran, but nothing seemed to help me feel right again.

    Monday night was another trip altogether. I had been feeling better throughout the day after being home. But I also had no more Zofran, so I didn't think of taking anything for nausea. Around 9PM, I started drifiting off on the couch and got hit with a gas-like pain in the stomach. This quickly clenched into a tight and urgent feeling that I knew was well-beyond the point of no return. The short story is that I was cleaned out for about 20 minutes...nothing left. I was buckled on the floor, window open and cold air hitting my face...it was the sickest I have ever felt.

    God, this is serious stuff, I thought. I had my wife bring me a Compazine and an Ativan and after 30 minutes or so I was able to get up and try and put myself to sleep. I guess this is my initiation!

    -Sfumato
Working...
X